A case of Fanconi's syndrome caused by long-term administration of adefovir by a patient with chronic hepatitis B

Eri Kumade, Norihiro Furusyo, Fujiko Mitsumoto, Eiichi Ogawa, Kazuhiro Toyoda, Mosaburo Kainuma, Murata Masayuki, Jun Hayashi

Research output: Contribution to journalArticlepeer-review

Abstract

A 61-year-old Japanese man with chronic hepatitis B complained of pain in both legs after 64 months of adefovir dipivoxil (ADV) administration. He was diagnosed with stress fractures of both lower legs. Blood data showed elevated alkaline phosphatase, decreased uric acid levels in serum, hypophosphatemia, and normal anion gap metabolic acidosis, resulting in a diagnosis of hypophosphatemic osteomalacia secondary to proximal renal tubulopathy: Fanconi's syndrome. This report emphasizes the importance of being alert to the possibility of Fanconi's syndrome in patients treated long-term with ADV and the need for monitoring blood phosphate, alkaline phosphatase, and uric acid in serum.

Original languageEnglish
Pages (from-to)187-193
Number of pages7
JournalActa Hepatologica Japonica
Volume54
Issue number3
DOIs
Publication statusPublished - Jan 1 2013

All Science Journal Classification (ASJC) codes

  • Hepatology

Fingerprint Dive into the research topics of 'A case of Fanconi's syndrome caused by long-term administration of adefovir by a patient with chronic hepatitis B'. Together they form a unique fingerprint.

Cite this